Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 50, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 15, 2017, 1:08 PM EST for Clinch County, Echols County, Ware County, Georgia. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2017, 1:08 PM EST (18:08 UTC)
- Expired
- Feb 15, 2017, 1:28 PM EST
- In force
- 20 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clinch County, GA, Echols County, GA, Ware County, GA
The radar
The Moody AFB radar (KVAX), 7 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
924
WUUS52 KJAX 151808
SVRJAX
GAC065-101-299-151845-
/O.NEW.KJAX.SV.W.0050.170215T1808Z-170215T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
108 PM EST WED FEB 15 2017
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Northern Echols County in southeastern Georgia...
Southwestern Ware County in southeastern Georgia...
Central Clinch County in southeastern Georgia...
* Until 145 PM EST
* At 107 PM EST, a severe thunderstorm was located over Mayday, or
near Statenville, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fargo and Mayday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3080 8312 3081 8310 3083 8310 3083 8309
3085 8309 3085 8301 3086 8301 3087 8297
3091 8297 3100 8243 3068 8244 3073 8312
TIME...MOT...LOC 1807Z 266DEG 38KT 3079 8302
HAIL...1.00IN
WIND...60MPH
$$
ENYEDI2 follow-up statements
417
WWUS52 KJAX 151821
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
121 PM EST WED FEB 15 2017
GAC299-151830-
/O.CAN.KJAX.SV.W.0050.000000T0000Z-170215T1845Z/
Ware GA-
121 PM EST WED FEB 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WARE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has track outside
of the warned area. Therefore the warning has been cancelled.
LAT...LON 3091 8294 3098 8253 3096 8252 3096 8249
3084 8249 3082 8250 3082 8244 3077 8244
3077 8293 3084 8295
TIME...MOT...LOC 1820Z 262DEG 38KT 3083 8286
$$
GAC065-101-151845-
/O.CON.KJAX.SV.W.0050.000000T0000Z-170215T1845Z/
Echols GA-Clinch GA-
121 PM EST WED FEB 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EST
FOR NORTH CENTRAL ECHOLS AND CENTRAL CLINCH COUNTIES...
At 120 PM EST, a severe thunderstorm was located 9 miles east of
Mayday, or 13 miles northeast of Statenville, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of north
central Echols and central Clinch Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3091 8294 3098 8253 3096 8252 3096 8249
3084 8249 3082 8250 3082 8244 3077 8244
3077 8293 3084 8295
TIME...MOT...LOC 1820Z 262DEG 38KT 3083 8286
HAIL...1.00IN
WIND...60MPH
$$
ENYEDI359
WWUS52 KJAX 151828
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
128 PM EST WED FEB 15 2017
GAC065-101-151837-
/O.CAN.KJAX.SV.W.0050.000000T0000Z-170215T1845Z/
Echols GA-Clinch GA-
128 PM EST WED FEB 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ECHOLS AND
CENTRAL CLINCH COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3091 8294 3098 8253 3096 8252 3096 8249
3084 8249 3082 8250 3082 8244 3077 8244
3077 8293 3084 8295
TIME...MOT...LOC 1826Z 266DEG 38KT 3084 8276
$$
ENYEDIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 11:17 AM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Feb 15, 11:17 AM EST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1117 AM EST Wed Feb 15 2017
...Strong to Severe Thunderstorms Possible this Afternoon...
...Wind Advisory Expanded to Include Southeast Georgia...
.Update...
Late morning surface analysis depicts low pressure (1000
millibars) centered over the southern Appalachians, with a
trailing cold front extending southwestward across southwest
Georgia, the Florida panhandle and into the central Gulf of
Mexico. Aloft...the mid/upper low that was moving across the
Tennessee Valley overnight has been sheared apart by longwave
troughing that is quickly digging southeastward from the Great
Lakes states. The morning sounding at Jacksonville displayed a
strong veering wind profile in place over our region ahead of a
cold front and associated broken line of showers and embedded
thunderstorms that is advancing rapidly east-northeastward at
nearly 50 mph. Isolated showers were developing ahead of
the broken line over our region. Breaks in the low cloud field
earlier this morning have allowed stronger winds aloft (around 40
knots at 2000 feet) to mix down to the surface, with gusts in
excess of 40 mph being recently reported throughout inland
southeast Georgia. We have thus extended the wind advisory to
cover all of southeast Georgia in addition to northeast and north
central Florida. Temperatures as of 16Z were climbing into the
mid/upper 70s, with dewpoints generally in the 60-65 range.
Deep-layered moisture appears to be a limiting factor to a more
widespread severe weather event this afternoon given the
impressive dynamics in place over our region. The greatest
instability and helicity values reside over southeast Georgia per
recent LAPS analysis, where the Storm Prediction Center has placed
a slight risk for severe thunderstorm development this afternoon.
Damaging wind gusts and isolated tornadoes will be the primary
threats in southeast Georgia through mid-afternoon as the cold
front and associated broken convective line progress rapidly
eastward. Short term high resolution guidance such as the HRRR
suggests that few discrete supercells may develop ahead of the
front, mainly from Interstate 10 northward, with activity
progressing rapidly east- northeastward at 45-55 mph. Fewer breaks
in the stratocumulus over northeast and north central Florida are
resulting in more limited instability, and the Storm Prediction
Center indicates a marginal risk for severe thunderstorm
development in these areas through late afternoon. Highs region-
wide will climb to 75-80 before showers and thunderstorms arrive.
Strong southwest to westerly wind gusts up to 45 mph will
continue ahead of the cold front, which should progress offshore
of southeast Georgia towards sunset and the northeast FL coast
during the early evening hours.
&&
.Aviation...
Periods of MVFR ceilings of 2000-3000 feet will be possible
through around 18Z, mainly at the northeast Florida terminals.
Southwesterly to westerly surface winds will remain sustained in
the 20-25 knot range, with occasional gusts to 35-40 knots
possible through 22Z. Scattered to numerous showers and embedded
thunderstorms will impact the terminals this afternoon, mainly
from 17Z through 22Z. Brief periods of IFR visibilities and MVFR
ceilings will be possible as this activity impacts the terminals,
as heavier showers and thunderstorms will likely be moving
east-northeastward at 40-50 mph. Isolated severe thunderstorms
will be possible, with strong wind gusts being the primary threat.
VFR conditions will prevail after 22Z, with surface winds becoming
northwesterly at 10-20 knots during the early evening hours.
&&
.Marine...
Small Craft Advisory conditions are developing over our coastal
waters this morning, with occasional southwesterly wind gusts to
gale force expected offshore during the afternoon and early
evening hours. Seas offshore will build to 5-7 feet this
afternoon, with near shore seas of 3-5 feet expected. Showers and
thunderstorms will increase in coverage over the waters towards
mid-afternoon, and should depart to the east by the early evening
hours as a cold front quickly crosses eastward across the waters.
Winds will shift to a northwesterly direction early this evening,
with speeds falling back to caution levels in the near shore
waters towards midnight, and during the predawn hours in the
offshore waters. Seas offshore will remain in the caution range of
4-6 feet through Thursday night. High pressure will continue to
build into our region from the west on Thursday, settling directly
over our coastal waters on Friday.
Rip Currents: Low risk expected through Friday due to offshore
winds.
&&
.Fire Weather...
Strong southwest to westerly surface and transport winds will
create high dispersion values region-wide through this afternoon.
A much drier and cooler airmass will filter in late tonight into
Thursday behind the front as winds decrease and shift to the NW
with RH values diving below critical levels Thursday and Friday
afternoons. Red Flag conditions are not expected at this time as
winds are not expected to reach above 10 mph on Thurs or Fri.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 76 40 63 37 / 60 0 0 0
SSI 75 47 63 43 / 60 0 0 0
JAX 80 46 65 42 / 60 10 0 0
SGJ 79 49 65 46 / 60 20 0 0
GNV 77 46 66 40 / 60 10 0 0
OCF 78 49 67 41 / 50 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 6 PM EST this evening for Alachua-Baker-
Bradford-Clay-Coastal Duval-Coastal Nassau-Columbia-Flagler-
Gilchrist-Hamilton-Inland Duval-Inland Nassau-Marion-Putnam-
St. Johns-Suwannee-Union.
GA...Wind Advisory until 6 PM EST this evening for Appling-Atkinson-
Bacon-Brantley-Charlton-Clinch-Coastal Camden-Coastal Glynn-
Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-
Ware-Wayne.
AM...Small Craft Advisory until 4 AM EST Thursday for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
Small Craft Advisory until 11 PM EST this evening for Coastal
waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM.
&&
Nelson/Elsenheimer/Enyedi/Cordero/ShulerHazardous weather outlook, Feb 15, 11:51 AM EST, 1 hour 17 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jacksonville FL 1151 AM EST Wed Feb 15 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-161700- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 1151 AM EST Wed Feb 15 2017 ...Slight Risk of Severe Thunderstorms this Afternoon in Southeast Georgia... ...Wind Advisory through Late this Afternoon... ...Small Craft Advisory through Tonight... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...This Afternoon and Tonight... A strong cold front will move quickly eastward across our region from late this afternoon through this evening. Scattered to numerous showers and embedded thunderstorms will develop ahead of the front, with strong to isolated severe thunderstorms possible. The Storm Prediction Center has placed southeast Georgia within a slight risk of severe thunderstorm development this afternoon, with a marginal risk for northeast and north central Florida. Damaging wind gusts will be the primary threat within any strong to severe thunderstorms that develop, with this activity moving rapidly east-northeastward at 45 to 55 mph. Isolated tornadoes will also be possible within any severe thunderstorms that develop. Activity will diminish late this afternoon as the cold front pushes quickly eastward and offshore by the early evening hours. Strong southwest to westerly winds sustained at 20 to 30 mph will continue through around sunset, with occasional gusts up to 45 mph possible outside of stronger thunderstorm activity. A wind advisory is in effect for all of southeast Georgia and northeast Florida through 6 PM this evening. A small craft advisory continues until late this evening for the near shore waters and through the overnight hours offshore. Winds will occasionally gust to near gale force in the offshore waters through the early evening hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated thunderstorms are possible over northeast Florida on Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are asked to self-activate this afternoon if severe weather warnings are issued. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax. Nelson
In the hours before
Local storm report, Feb 15, 11:53 AM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1153 AM EST WED FEB 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM NON-TSTM WND GST JACKSONVILLE INTL ARPT 30.48N 81.71W
02/15/2017 M44 MPH DUVAL FL ASOS
A NON-THUNDERSTORM WIND GUST OF 44 MPH WAS MEASURED AT
THE JACKSONVILLE INTERNATIONAL AIRPORT. SUSTAINED WINDS
WERE MEASURED AT 31 MPH.
&&
SHULERSpecial weather statement, Feb 15, 12:03 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1203 PM EST WED FEB 15 2017
GAZ132-133-135-151745-
Appling GA-Coffee GA-Jeff Davis GA-
1203 PM EST WED FEB 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COFFEE...NORTHERN
APPLING AND JEFF DAVIS COUNTIES UNTIL 1245 PM EST...
At 1203 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Lumber City to near Jacksonville. Movement
was east at 55 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Hazlehurst, Graham, Plant Hatch, Snipesville and Pine Grove.
LAT...LON 3195 8239 3196 8238 3194 8238 3194 8228
3192 8225 3190 8219 3191 8213 3189 8212
3190 8211 3189 8211 3187 8212 3171 8300
3179 8299 3178 8287 3192 8268 3193 8262
3196 8255 3197 8245
TIME...MOT...LOC 1703Z 257DEG 46KT 3191 8273 3178 8295
ENYEDILocal storm report, Feb 15, 12:03 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1203 PM EST WED FEB 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 AM NON-TSTM WND GST GAINESVILLE AIRPORT 29.69N 82.28W
02/15/2017 M45 MPH ALACHUA FL ASOS
A NON-THUNDERSTORM WIND GUST OF 45 MPH WAS MEASURED AT
THE GAINESVILLE REGIONAL AIRPORT.
&&
SHULERLocal storm report, Feb 15, 12:08 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1208 PM EST WED FEB 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM NON-TSTM WND GST OCALA AIRPORT 29.17N 82.22W
02/15/2017 M44 MPH MARION FL AWOS
A NON-THUNDERSTORM WIND GUST OF 44 MPH WAS MEASURED AT
THE OCALA INTERNATIONAL AIRPORT.
&&
SHULERLocal storm report, Feb 15, 12:48 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1248 PM EST WED FEB 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM NON-TSTM WND GST 2 N MAYPORT 30.42N 81.41W
02/15/2017 M45.00 MPH AMZ452 FL MESONET
A NON-THUNDERSTORM WIND GUST OF 45 MPH WAS MEASURED AT
HUGUENOT PARK.
1232 PM NON-TSTM WND GST VILANO BEACH 29.94N 81.30W
02/15/2017 M41.00 MPH ST. JOHNS FL MESONET
A NON-THUNDERSTORM WIND GUST OF 41 MPH WAS MEASURED AT
VILANO BEACH.
&&
SHULERSpecial weather statement, Feb 15, 12:55 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1255 PM EST WED FEB 15 2017
GAZ150-162-163-151845-
Ware GA-Clinch GA-Echols GA-
1255 PM EST WED FEB 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ECHOLS...WEST CENTRAL
WARE AND CLINCH COUNTIES UNTIL 145 PM EST...
At 1255 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Du Pont to 6 miles north of Lake Park.
Movement was east at 45 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Homerville, Fargo, Statenville, Du Pont, Mayday and Needmore.
LAT...LON 3079 8313 3080 8312 3081 8310 3083 8310
3083 8309 3085 8309 3085 8301 3086 8301
3087 8297 3102 8297 3106 8246 3066 8250
3070 8313
TIME...MOT...LOC 1755Z 261DEG 40KT 3093 8287 3079 8318
ENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 2:24 AM EST | Wind Advisory | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more | 16 hr |
| Feb 15, 12:03 PM EST | Special Weather Statement | JAX | Jeff Davis | 42 min |
| Feb 15, 12:55 PM EST | Special Weather Statement | JAX | Clinch, Echols | 50 min |
| Feb 15, 1:15 PM EST | Special Weather Statement | JAX | Brantley, Glynn | 45 min |
| Feb 15, 2:34 PM EST | Special Weather Statement | JAX | Camden | 26 min |
| Feb 15, 2:43 PM EST | Special Weather Statement | JAX | Brantley, Clinch, Glynn, Ware | 47 min |
| Feb 15, 3:51 PM EST | Special Weather Statement | JAX | Camden, Charlton | 54 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.